Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

My derm just prescribed me doxycycline and I am having a terrible time with the nausea. I tried to take it on an empty stomach like the bottle said, but I felt super sick so now I take it with food. I read somewhere that if you take it with food it is less effective, am I counter-productive by taking it with food?

Share this post


Link to post
Share on other sites

I just started on this medicine a couple weeks ago.

My derm wrote the Rx contrary to the pharmacy's instructions. He said to MAKE SURE YOU TAKE THIS MEDICINE WITH FOOD. I asked the pharmacist why the instructions were so polar and was told certain foods void the medicine.

So, here's what I came away from the pharmacy with: EAT with this stuff. But, no:

-- dairy

-- antacid medicines

-- vitamin C supplements

-- any supplements, really, especially not zinc

-- stuff that would make your stomach angry before you started taking this med.

You can eat all of the stuff above, but not within an hour or two of taking the medicine.

You might be right about decreasing the effectiveness, though. I'm too new to the regimen to say whether or not I'm seeing any progress yet.

Usually, I have a big meal, wait about 40 minutes, drink a glass of water, eat a moderate portion of something neutral like graham crackers, a toasted roll, or plain cookies, take the pill, drink 2-3 glasses of water, and have a few more cookies or whatever if I can manage.

My first week on this, I felt like I had swallowed a balloon and someone untied the knot.

I also forgot to tell you DO NOT LIE DOWN UNTIL AT LEAST 30 MINUTES AFTER TAKING THIS MEDICINE. Do not take it before bed. Do not take it and then paint your toenails. You want your interior plumbing to be perpendicular to the floor.

I am also taking heavy probiotics--an acidophilus supplement, and Culturelle, which is a supplement that doesn't die as soon as you ingest it, like the acidophilus and lactobacccilus do.

Whenever I can think of it, I go to the kitchen and get a few out of the fridge (That's if I haven't taken the antibiotic in the last 2 hours. They need a 2-hr window from each other or else you're canceling out the probiotics with the antibiotics. )

After about the 7th day, I was in so much discomfort that I stopped taking this medicine for 3 days and just heavily dosed myself with probiotics and a ton of water. Day 10, 11, 12-now, I've been a lot more comfortable. Not sure if this will last, but my digestive side effects have been reduced by at least 90%. I wish I had started on the probiotics a week or two before the doxy.

Do some research on probiotics. Especially if you are prone to grow candida.

Good luck.

Share this post


Link to post
Share on other sites

No, you should take it after food even if it indicates that you can take it before or after food else it may cause you heartburn, stomache and nausea.

Share this post


Link to post
Share on other sites

i get very nauseous too so i've been taking it with a few crackers and it's been helping.

i doubt a few crackers or some bread would weaken the strength

i'd rather have it be weaken than feel like barfing though!

Share this post


Link to post
Share on other sites

I used to take it. My doctor said it is better to take it with food. I also got nausea everyday after taking the medicine.

Share this post


Link to post
Share on other sites

I was on Doxy for about 6 months two years ago. Gave me such horrible nausea that I could only tolerate taking it right before I went to bed (my logic = if I'm sleeping, I can't feel nauseous). I kept telling my (old) derm about the side effect I was having and she kept telling me that it's normal. Well, after my wedding I discontinued its usage (I stuck it out because I was afraid if I stopped my face would erupt for my wedding). I switched derms and when I told my new derm about it this is what he said to me: "If something is making you sick STOP TAKING IT. You shouldn't have to trade off feeling well for clear skin. We'll find something that agrees with you." Unfortunately for me, everything else that "agreed with me" didn't clear me up (neither did the Doxy, so I was no worse off). Right now I'm contemplating whether or not I should be taking Bactrim. I've read wonderful stuff about its ability to clear up your face, but the possible side effects scare the sh*t out of me. I don't know what to do. :think:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×